Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 26, 2006, 3:51 AM MDT for 21 counties in Colorado. It took effect at May 26, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 3:51 AM MDT (09:51 UTC)
- In effect from
- May 26, 2006, 12:00 PM MDT
- Expired
- May 26, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 4308 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 260951 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 351 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING POTENTIAL... ...FIRE WEATHER WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN FOR FRIDAY WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING BY AFTERNOON. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. COZ220>237-270200- /O.UPG.KPUB.FW.A.0019.060526T1800Z-060527T0400Z/ /O.NEW.KPUB.FW.W.0022.060526T1800Z-060527T0300Z/ /O.UPG.KPUB.FW.A.0020.060527T1500Z-060528T0400Z/ /O.NEW.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 351 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR SATURDAY FROM 9 AM TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH FOR FRIDAY AND SATURDAY ARE NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT EACH DAY FRIDAY THROUGH SUNDAY...AND THE HAINES INDICES LOOK AS THOUGH THEY WILL BE A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS ARE CRITICAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS85 KPUB 262140 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM NOON FRIDAY THROUGH 9 PM FRIDAY EVENING FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER....LONG TERM DROUGHT CONDITIONS...CRITICAL FUELS...AND DRY LIGHTNING POTENTIAL... ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FRIDAY AND SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. PEOPLE INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES IN PREPARATION FOR EXTREME FIRE CONDITIONS. COZ220>237-270300- /O.CON.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 340 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY FIRES THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KPUB 270258 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 858 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING WHICH WAS IN EFFECT EARLIER THIS AFTERNOON AND EVENING HAS EXPIRED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR TOMORROW (SATURDAY). THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SATURDAY THROUGH 9 PM SATURDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH IS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FROM 9 AM SUNDAY THROUGH 10 PM SUNDAY FOR HAINES INDICES OF 5 OR 6...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER... STRONG WIND GUSTS...LONG TERM DROUGHT CONDITIONS...AND CRITICAL FUELS... .THE RED FLAG WARNING FOR TODAY HAS EXPIRED AT 9 PM. THE RED FLAG WARNING FOR SATURDAY REMAINS IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. HOT WEATHER AND VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. THE MAIN CONCERN THIS EVENING WILL BE FOR RELATIVE HUMIDITIES BELOW 10 PERCENT...AND THE POTENTIAL FOR DRY LIGHTNING. SATURDAY AND SUNDAY THE WINDS WILL BE STRONGER. CRITICAL FUELS AND LONG TERM DRY CONDITIONS WILL CONTRIBUTE TO THE HAZARD. PEOPLE INVOLVED IN FIRE SUPPRESSION SHOULD RALLY RESOURCES IN PREPARATION FOR EXTREME FIRE CONDITIONS. COZ220>237-271900- /O.EXP.KPUB.FW.W.0022.000000T0000Z-060527T0300Z/ /O.CON.KPUB.FW.W.0023.060527T1500Z-060528T0300Z/ /O.CON.KPUB.FW.A.0021.060528T1600Z-060529T0400Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 858 PM MDT FRI MAY 26 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE RED FLAG WARNING WHICH WAS IN EFFECT FRIDAY AFTERNOON AND EARLY FRIDAY EVENING WILL EXPIRE AT 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THERE IS THE POTENTIAL FOR RELATIVE HUMIDITIES TO BE BELOW 15 PERCENT SATURDAY AND SUNDAY...WITH THE HAINES INDICES AT A 5 OR 6 EACH DAY. THE WINDS WILL LIKELY BE STRONG ON SATURDAY AND SUNDAY. IN ADDITION... WITH THE LONG TERM DRY CONDITIONS...THE FUELS REMAIN CRITICAL. FIRE DANGER REMAINS EXTREMELY HIGH. ANY FIRES THAT START ON SATURDAY OR SUNDAY WILL MOVE QUICKLY WITH ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HODANISH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 26, 3:23 AM MDT, 28 minutes earlier.
Area forecast discussion, May 26, 3:23 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 323 AM MDT FRI MAY 26 2006 .SHORT TERM... (TODAY AND TONIGHT) ...FIRE WEATHER REMAINS MAIN CONCERN... ...RECORD HIGH TEMPERATURES POSSIBLE TODAY... SHORT WAVE MOVING INTO FOUR CORNERS REGION THIS MORNING WILL PUSH THROUGH CO THIS AFTERNOON...SPARKING THE DEVELOPMENT OF SOME THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING. DRY LOW LEVELS AND INVERTED-V SOUNDINGS INDICATE THE POTENTIAL FOR DRY LIGHTNING WITH ANY STORMS THAT DEVELOP. BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE OVER THE HIGHER TERRAIN...PARTICULARLY THE RAMPARTS AND PALMR DVD. ACTIVITY SHOULD QUIET DOWN LATER TONIGHT AS FORCING AND MOISTURE MOVE EAST. AFTER COORDINATING WITH NEIGHBORING WFOS...HAVE GONE AHEAD AND CONVERTED OUR FIRE WX WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING. WHILE SOME OF THE CRITERIA MAY BE A LITTLE TOUGH TO MEET...ENOUGH INGREDIENTS ARE IN PLACE TO PROMPT THE WARNING. WEAKEST LINK WILL BE THE WINDS. SURFACE GRADIENT WILL NOT BE PARTICULARLY STRONG...BUT UNSTABLE CONDITIONS AND APPROACHING SHORT WAVE SHOULD HELP PROMOTE SOME GUSTY CONDITIONS...PARTICULARLY IN THE LATE AFTERNOON AND EARLY EVE. OTHER POTENTIAL PROBLEM WILL BE THE RH OVER THE EASTERN PLAINS. DEWPOINTS THERE ARE CURRENTLY IN THE UPPER 40S TO LOWER 50S...AND MOISTURE HAS BEEN BOOSTED BY OUTFLOW TO THE REAR OF AN MCC THAT DEVELOPED OVER CENTRAL KS EARLY THIS MORNING. HOWEVER...HOT CONDITIONS WILL TEND TO OFFSET THE MARGINAL DEWPOINTS. ELSEWHERE...EXPECT RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS. DRY FUELS...HAINES INDICES OF 5-6...AND POTENTIAL FOR DRY LIGHTNING...WILL ALL COMBINE TO CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. GREATEST AREA OF CONCERN WILL BE THE SOUTHERN FRONT RANGE AND SOUTHWESTERN PLAINS ALONG WITH THE I-25 CORRIDOR...WHICH IS WHERE THE POTENTIAL FOR DRY LTG AND GUSTY WINDS WILL BE THE HIGHEST. OTHER WEATHER OF NOTE WILL BE THE INCREASING HEAT OVER SE CO. H7 TEMPS OF 17 DEG WILL SUPPORT TEMPS IN THE MID 90S FOR THE E PLAINS...WHILE SWRLY FLOW WILL PROMOTE MORE SNOWMELT IN THE MTS. RECORD HIGHS FOR PUB...COS...AND ALS ARE 96...86... AND 84 RESPECTIVELY. ALL THREE COULD POTENTIALLY BE BROKEN TODAY. MET GUIDANCE FROM 06Z IS 99 FOR PUB TODAY. THERE IS SOME UNCERTAINTY OF CLOUDS/CONVECTION BY PEAK HEATING AND SOME MODEL INCONSISTENCIES IN SFCE WINDS...BUT WITH MOS AS HIGH AS IT IS EVEN A CONSERVATIVE FORECAST LEAVES US WITH RECORD OR NEAR-RECORD TEMPS. SO...HOT IT WILL BE. ROSE .LONG TERM... (SAT THROUGH THU) ...SEVERE CRITICAL FIRE WEATHER CONDITIONS LIKELY SAT AFTN/EVE AND POSSIBLY AGAIN SUN AFTN/EVE... ...RECORD OR NEAR RECORD HIGH TEMPERATURES SAT AND SUN... SAT AND SUN...BROAD TROUGH/CLOSED LOW SLOWLY MOVES TOWARDS THE CNTRL ROCKIES SAT AFTN THROUGH SUN NGT. HOT AND WINDY WEATHER STILL AND SIGNIFICANTLY INCREASING THE CRITICAL FIRE WEATHER THREAT ARE STILL VERY DOABLE. WILL LIKELY TIE OR BREAK RECORDS HIGH TEMPERATURES AT ALS...COS...AND PUB SAT AND SUN. LITTLE OR NO PRECIPITATION IS ANTICIPATED... EXCEPT POSSIBLY AROUND THE SAWATCH MOUNTAIN RANGE SUN AFTN NEAR THE MIDLEVEL BAROCLINIC ZONE(PACIFIC ORIGIN COLD FRONT). SFC CYCLOGENESIS SHOULD DEVELOP AROUND SERN WY WITH LEE SIDE TROUGH ACROSS ERN CO AND DRYLINE WELL INTO THE PLAINS ON SAT AFTN. SFC CYCLOGENESIS MAY RE-ESTABLISH ITSELF ACROSS NERN CO ON SUN AFTN WITH PRESSURE GRADIENT FORCES INCREASING ACROSS CO. FOR DETAILED FIRE WEATHER CONCERNS SEE FIRE WEATHER SEGMENT BELOW. MON THROUGH THU...MON MAY BE ANOTHER SIGNIFICANT CRITICAL FIRE WEATHER DAY WITH THE WEAKENING ULJ SITTING OVER THE CNTRL ROCKIES. LITTLE CHANCE FOR PRECIPITATION...BUT WILL LEAVE CURRENT LOW POPS THAT MIGHT BE OVERDONE. GFS HAS SFC DEW POINTS IN THE SINGLE DIGITS AFTER ALL THE DEEP DRY AIR MIXING FROM THE PAST COUPLE OF DAYS. NOT SURE IF THAT WILL HAPPEN OR NOT. FOR TUE THROUGH THU...LOTS OF UNCERTAINTY. GFS CONTINUES TO SEND LOW LEVEL BOUNDARIES UP AGAINST THE ERN CO MOUNTAINS IN RESPONSE TO MESOSCALE CONVECTIVE SYSTEMS ACROSS ERN CO/WRN KS. EACH MODEL RUN IS A LITTLE DIFFERENT... THOUGH. THESE MOIST BOUNDARIES GO IN AND OUT OF ERN CO WITH TSTMS BLOWING UP ALONG THE ERN CO MOUNTAINS/FRONT RANGE. DIFFICULT TO SAY EITHER WAY WHAT WILL HAPPEN THIS FAR OUT SINCE IT IS ALL MESOSCALE DRIVEN WEATHER. TIME WILL TELL. METZE && .FIRE WEATHER... ON SAT...SEVERE CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS A GOOD PORTION OF CNTRL...S CNTRL...AND SERN CO GENERALLY BELOW 9K FT MSL. SFC WINDS BY THE AFTN AND EVE SHOULD BE 16-26KTS SUSTAINED PER BOTH NAM AND GFS MOS GUIDANCE. POTENTIAL WIND GUSTS OF 26-36KTS. MAXIMUM TEMPERATURES WILL BE 10-20 DEGREES ABOVE AVERAGE READINGS AND NEAR RECORDS. FRI NGTS HUMIDITY RECOVERY WILL BE MODERATE-POOR. SATS DAYTIME MINIMUM HUMIDITY WILL BE 6-20 PERCENT CWFA-WIDE. HAINES VALUES WILL BE AROUND 6. OBVIOUSLY...THERE IS LONG TERM MODERATE-SEVERE DROUGHT STRESSED FUELS. ALL OF THIS COMBINED COULD LEAD TO SEVERE CRITICAL FIRE WEATHER CONCERNS IF FIRE WERE TO START. IF ANY FIRE STARTS...IT COULD QUICKLY BLOW-UP INTO AN UNCONTROLLABLE AND ERRATIC PLUME DOMINATED WILDFIRE. IN COLLABORATION WITH MOST SURROUNDING OFFICES...WILL GO AHEAD AND ISSUE THE RED FLAG WARNING FOR SAT 9AM-9PM MDT. THE CRITICAL FIRE WEATHER CONDITIONS SHOULD IMPROVE A LITTLE AFTER 9PM AS THE WIND DECREASES AND THE HUMIDITY VERY SLIGHTLY IMPROVES...BUT NOT BY MUCH. ON SUN...ANOTHER SEVERE CRITICAL FIRE WEATHER DAY IS POSSIBLE. ACTUALLY...THE ULJ IS PROJECTED TO MOVE INTO MUCH OF CO. SAME CONDITIONS AS SAT...BUT WILL POSSIBLY SEE AN INCREASE IN WINDS OVER SATS WINDS. SAT NGTS HUMIDITY RECOVERY IS...WELL...HORRIBLE. CURRENTLY...IT APPEARS THE MAXIMUM HUMIDITY SAT NGT WILL BE 20-29 PERCENT ALONG I-25 CORRIDOR AND SERN CO PLAINS AND 30S TO 40S PERCENT IN THE MOUNTAINS AND HIGH VALLEYS. WILL MAINTAIN CURRENT WATCH...BUT THIS TOO MAY EVENTUALLY BECOME A RED FLAG WARNING. AFTER DOING SOME CLIMATE REVIEW...THE PROJECTED PATTERN FOR SAT AND SUN IS VERY SIMILAR TO THE JUN 9-10 2002 HAYMAN WILDFIRE WHEN IT JUMPED FROM 290 ACRES(8 JUN) TO 86,725(10 JUN). NOT TO SAY THIS WILL BE EXACTLY THE SAME SITUATION...BUT IF EVERYTHING COMES TOGETHER...THE POTENTIAL IS THERE FOR A SIGNIFICANT WILDFIRE. THIS IS POTENTIALLY A SERIOUS FIRE WEATHER SCENARIO. THE PUBLIC IS URGED TO FOLLOW BURN/FIRE BANS AND DO NOT THROW LIT CIGARETTES FROM THEIR CARS...ESPECIALLY IF HEADING INTO THE MOUNTAINS THIS WEEKEND. METZE && .HYDROLOGY... VERY HIGH TERRAIN SNOWMELT CONTINUES ALONG THE CONTINENTAL DIVIDE. WOLF CREEK IS ALMOST INTO THE SINGLE DIGITS SNOW WATER EQUIVALENT LOSING 1 TO 2 INCHES OF WATER A DAY. CANON CITY...CNCC2...IS THE ONLY RIVER FORECAST POINT AROUND ACTION STAGE AND WILL LIKELY REMAIN THERE FOR THE NEXT FEW DAYS. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ220>COZ237. RED FLAG WARNING FROM 9 AM TO 9 PM MDT SATURDAY FOR COZ220>COZ237. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ220>COZ237. && 44/17
Hazardous weather outlook, May 25, 6:47 AM MDT, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT THU MAY 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT THU MAY 25 2006 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE EASTERN PLAINS ESPECIALLY NEAR THE KANSAS BORDER. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF MODERATE TO SEVERE DROUGHT STRESS FUELS...VERY LOW DAYTIME HUMIDITY VALUES...MUCH ABOVE AVERAGE TEMPERATURES...UNSTABLE AIRMASS...AND BREEZY TO WINDY CONDITIONS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH SUNDAY MAINLY IN THE AFTERNOON AND EVENING HOURS. THERE IS A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...MONDAY AND TUESDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE CLOUD TO GROUND LIGHTNING...HAIL LESS THAN 1/2 INCH IN DIAMETER...AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ROSE/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:51 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 41 hr |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.